Thunderstorm Wind, Noble
- When
- July 16, 7:44 PM EST
- Where
- Noble County, 1.06 mi E of Caldwell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.750, -81.500
Local police reported power lines down.
The passage of a warm front on the morning of July 16th create a more humid and unstable environment across the Ohio River Valley. Showers and storms initially developed ahead of the front, with a few of the storms generating damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
The passage of a warm front on the morning of July 16th create a more humid and unstable environment across the Ohio River Valley. Showers and storms initially developed ahead of the front, with a few of the storms generating damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 16, 7:00 PM EST, 44 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Pittsburgh PA 800 PM EDT Tue Jul 16 2019 .SYNOPSIS... The remnants of Barry will produce periods of showers and thunderstorms through Wednesday night, with locally heavy rain likely. A hot and humid airmass will remain in place through the weekend. && .NEAR TERM /THROUGH WEDNESDAY/... A warm, moist airmass (characterized by temperature in the 80s and dewpoint in the upper 60s-lower 70s) has encompassed the Ohio Valley this evening, with light sly wind expected to maintain this airmass overnight. Showers and storms have developed this afternoon along the high terrain and a sfc trough to the west, leaving the Upper Ohio Valley relatively rain-free. With little focus for development, but an unstable, weakly-sheared environment in place, any storms that move into ern OH may have a potential to intensify briefly. However, coverage of any storms here will be low this evening. As the remnant wave from Barry approaches from the southwest, scattered showers and storms may increase tonight, primarily in nrn and wrn zones. The majority of rainfall will occur on Wed as the upper wave crosses the region and storms develop along a weak cold front from near KERI-KAKR. High PWAT (potentially in excess of 2.00") and likely warm- rain processes will support efficient rain production, although rainfall totals are not expected to be excessive. Therefore, a Flash Flood Watch does not appear necessary, as widespread flash flooding is not anticipated at this time. But thunderstorms nevertheless could produce locally excessive rainfall. The cold front will advance through the region on Wed, bringing rain to most areas before storms exit ewd Wed evening. As a result of rainfall and cloud cover, Wed maxima will be closer to average in the upper 70s-lower 80s. Despite the cooler temperature, lingering moisture will maintain humid conditions. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... Although rain will continue Wed evening, the bulk of the rainfall will have moved to the east by midnight, with just a chance of showers remaining after sunrise on Thu. Thu and Fri are not expected to be completely rain free, but the majority of locations should remain dry. The main story through this time period will be the increase of heat and humidity. Increasing heights during this time suggest increasing warm air as sly wind reinforces low-level moisture and advects warmer air into the region. Outside of the higher elevations, it appears that all locations likely will reach Heat Advisory criterion of 100F apparent temperature Friday afternoon, and some locations in OH could reach Heat Warning criterion of 105F. While a Watch may be needed at some point, confidence was not high enough to issue this 3 days in advance as thunderstorms could be a fly in the Apparent Temperature ointment. The heat message has been advertised via Social Media and the HWO, and will be honed as the week progresses. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... While high temperature on Sat will be similar to Fri's high temperature, dewpoints are forecasted to decrease by a couple of degrees, which should also slightly lower heat indices as well. The upper ridge will begin to weaken on Sun, and a surface front will advance swd slowly. This front will spark thunderstorms both Sun and Mon, with high pressure settling in behind the front on Tue and providing dry conditions. The front will bring cooler weather, dropping most locations to a more pleasant 80F on Tue. && .AVIATION /23Z TUESDAY THROUGH SUNDAY/... Forecast confidence remains medium for this TAF cycle owing to model differences in overnight development of showers and storms. Despite the lack of showers at present time, the atmosphere remains relatively unstable in ern OH. Current expectation is that isolated showers and storms in WV and OH will move nwd this evening into the ZZV area, with little in the way of ewd progress thru much of tonight. As Barry's remnant wave advances ewd on Wed, showers and storms will increase in coverage along an advancing weak cold front from near ERI-AKR-CMH. These storms will develop sewd thru the morning, with all terminals expected to be impacted by early aftn. Storms will shift sewd Wed eve. VFR conditions are expected tonight outside of any storms, but MVFR cigs are expected by morning as showers develop. IFR conditions are a low-probability possibility through the event, with MVFR 1.5-2.5 kft cigs the most-likely outcome. Widespread MVFR cigs are expected Wed eve in the wake of a weak cold front. .Outlook... Brief MVFR/IFR restrictions are possible during the balance of the forecast period from showers and thunderstorms Thursday. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. && Update...Kramar
Hazardous Weather Outlook National Weather Service Pittsburgh PA 334 AM EDT Tue Jul 16 2019 OHZ039>041-048>050-057>059-068-069-PAZ007-008-013>015-020>022-029- 031-073-075-WVZ001>004-012-021-509-170745- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Lawrence- Butler-Clarion-Beaver-Allegheny-Armstrong-Washington-Greene- Westmoreland-Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia- 334 AM EDT Tue Jul 16 2019 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heavy downpours will accompany the remnants of Barry Wednesday, leading to localized flooding. Heat indices above 100 are likely Friday and Saturday afternoons. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MDZ001-PAZ009-016-023-074-076-WVZ510>514-170745- Garrett-Forest-Jefferson PA-Indiana-Westmoreland Ridges- Fayette Ridges-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 334 AM EDT Tue Jul 16 2019 This Hazardous Weather Outlook is for western Maryland, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania and northern West Virginia. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heavy downpours will accompany the remnants of Barry Wednesday, leading to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Pittsburgh PA
435 PM EDT Tue Jul 16 2019
OHZ048-162100-
Coshocton-
435 PM EDT Tue Jul 16 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT NORTHWESTERN COSHOCTON COUNTY...
At 435 PM EDT, a strong thunderstorm was located 10 miles southeast
of Danville, or 13 miles northwest of Coshocton, moving northeast at
15 mph.
Wind gusts up to 45 mph and small hail are possible with this storm.
Locations impacted include...
Nellie... Walhonding...
Blissfield... Layland...
LAT...LON 4046 8218 4045 8182 4044 8180 4030 8210
4034 8219
TIME...MOT...LOC 2035Z 214DEG 14KT 4035 8210Special Weather Statement
National Weather Service Pittsburgh PA
757 PM EDT Tue Jul 16 2019
OHZ057-058-170030-
Guernsey-Muskingum-
757 PM EDT Tue Jul 16 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT SOUTHWESTERN GUERNSEY AND EASTERN MUSKINGUM
COUNTIES...
At 757 PM EDT, a strong thunderstorm was located 9 miles east of New
Lexington, moving northeast at 35 mph.
Wind gusts up to 45 mph and small hail are possible with this storm.
Locations impacted include...
Cambridge... New Concord...
Byesville... Philo...
Pleasant Grove... Cumberland...
Norwich... Cannelville...
High Hill... Chandlersville...
Ruraldale... Bridgeville...
This includes the following highways...
Interstate 70 in Ohio between mile markers 159 and 179.
Interstate 77 in Ohio between mile markers 39 and 42.
LAT...LON 4013 8176 3995 8150 3984 8166 3984 8169
3981 8169 3976 8178 3977 8207 3982 8207
3982 8208
TIME...MOT...LOC 2357Z 222DEG 31KT 3972 8203Special Weather Statement
National Weather Service Pittsburgh PA
819 PM EDT Tue Jul 16 2019
OHZ057-058-068-069-170100-
Guernsey-Monroe-Noble-Muskingum-
819 PM EDT Tue Jul 16 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT SOUTH CENTRAL GUERNSEY...NORTHWESTERN MONROE...
SOUTHEASTERN MUSKINGUM AND NOBLE COUNTIES...
At 819 PM EDT, a strong thunderstorm was located over Beverly, moving
northeast at 45 mph.
Wind gusts up to 45 mph and small hail are possible with this storm.
Locations impacted include...
Woodsfield... Caldwell...
Dudley... Senecaville...
Pleasant City... Cumberland...
Summerfield... Belle Valley...
Lewisville... Sarahsville...
Dexter City... Stafford...
This includes Interstate 77 in Ohio between mile markers 18 and 39.
LAT...LON 3998 8148 3977 8107 3959 8133 3960 8139
3961 8139 3962 8141 3963 8142 3963 8145
3965 8145 3965 8147 3958 8147 3959 8159
3966 8159 3967 8164 3975 8164 3976 8178
TIME...MOT...LOC 0019Z 222DEG 41KT 3956 8164The national radar mosaic for the moment the first event began.
4 thunderstorm wind. Local standard time, as filed.
Local police reported power lines down.
Local police reported a large tree limbs down on West Tunnel Road.
Local police reported a tree down on Ozark-Eddy Bridge Road.
The highway department reported trees down along SR43.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2019Every state in 2019This day in weather historyWarnings in Ohio, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 845109, 845110, 845111, 845112.